Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
plan b.

initial breakout on tane

Recommended Posts

I see my dermatologist on fri. i think he will prescribe me accutane. i wanted to know how bad is the initial breakout on accutane? is it much worse than the acne you had pre-tane? i know everyone's is different but i wanted to get a general idea.

Share this post


Link to post
Share on other sites

Many seem to see an initial increase in acne, but not anything too too horrible. Usually, by one and a half to three months into the treatment, the breakouts stop.

Some have seriously bad breakouts, but you shouldn't let that scare you too much. Just be aware that it can happen, and it's not necessarily a sign that the meds aren't working.

Share this post


Link to post
Share on other sites

I think but I'm not sure that my son is experiencing initial break out. I posted earlier that he mostly gets cystic or nodular acne. The cyst seems to be clearing up while he is getting more smaller pimples, more normal looking (I hope you understand what I mean)Pimples.

But soon after they come up, they're going away. He had some smaller pimples on his forehead and chin and they're already clearing up. He's on day 11 of sotret.

As bad as his acne, and cyst were, the pimples are little in comparison. And I think he deals with them easier than the nodules that form.

He told me if his face clears up before school, that all of it was worth it.

Hope this helps.

Share this post


Link to post
Share on other sites

I had a few big spots come out, but its all well worth it in the long run. I now have brilliant skin

Share this post


Link to post
Share on other sites

im going through a really bad initial breakout right now.. and yes.. it is worse than my acne was when i started.. but im not letting that stop me.. just go for it.. i know it will be worth it =]

Share this post


Link to post
Share on other sites

If you want clear skin bad enough... the IB will be nothing to you. But honestly I think it depends on the person, the type of acne they have, and the persistancy of that acne... you could get lucky or get screwed haha im just kidding.. no one is screwed in the long run.. take the chance, you wont regret it :D

Share this post


Link to post
Share on other sites

thanks guys.. hopefully i wont spend the whole summer inside. i have plans i would hate for stupid acne to get in the way.. it sucks when no else has acne around you and you have to deal with this BS. :|

Share this post


Link to post
Share on other sites

I see my dermatologist on fri. i think he will prescribe me accutane. i wanted to know how bad is the initial breakout on accutane? is it much worse than the acne you had pre-tane? i know everyone's is different but i wanted to get a general idea.

Well my skin got a lot worse for the first 2 months of tane. My acne was worse and scarred more easily. It was not pleasant along with the flaky skin and redness/ blotchiness. Now I am in my 4 month and looking better than I have for a good few years...it was a rough ride and I do have a few scars but it looks like (still a way to go!) its going to be all worth it!!

Share this post


Link to post
Share on other sites

I'm about 3 weeks into it, and I'm hoping I'm not going to get a bloody horrible breakout still. I've had a couple of cysts pop up, but it really hasn't been worse than I usually get. I wonder if I'm safe at this point. :pray:

Share this post


Link to post
Share on other sites

Recently, on another post, I think, someone claiming to be in the field of dermatology said if you start accutane at a real low dose, the chance of an Initial Breakout is far lower. Then once your body has adjusted to the medicine you can up the dose and really start fighting it. Can anyone back this up?

If so, this would be my plan of action even if it means an extra month, as I can't imagine having an IB while having to go and function at work.

Share this post


Link to post
Share on other sites

Recently, on another post, I think, someone claiming to be in the field of dermatology said if you start accutane at a real low dose, the chance of an Initial Breakout is far lower. Then once your body has adjusted to the medicine you can up the dose and really start fighting it. Can anyone back this up?

If so, this would be my plan of action even if it means an extra month, as I can't imagine having an IB while having to go and function at work.

im going to see my derm tomarrow...ill bring it up because it is something i want to know as well. ill let you know how it goes.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×